Alert archive / South Dakota / Wind Chill Warnings in 2014
Wind Chill Warning 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind chill warning at Jan 22, 2014, 2:59 PM CST for 13 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2014, 2:59 PM CST (20:59 UTC)
- Expired
- Jan 23, 2014, 12:00 PM CST
- In force
- 21 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, McPherson County, SD, Roberts County, SD, Spink County, SD
The radar
The Aberdeen radar (KABR), 62 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 111 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
793 WWUS43 KABR 222059 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 259 PM CST WED JAN 22 2014 ...BLOWING SNOW IMPACTS WINDING DOWN ONLY TO BE REPLACED BY DANGEROUSLY COLD WIND CHILLS... .AS SURFACE HIGH PRESSURE BEGINS TO SETTLE INTO THE REGION LATE THIS AFTERNOON AND OVERNIGHT...WIND SPEEDS WILL GRADUALLY DECREASE AND ALLOW FOR BLOWING SNOW IMPACTS TO DIMINISH. AS TEMPERATURES PLUMMET THIS EVENING...WIND SPEEDS WILL STILL BE HIGH ENOUGH TO PRODUCE DANGEROUSLY COLD WIND CHILLS. SDZ007-008-011-019>023-230900- /O.CAN.KABR.BZ.W.0004.000000T0000Z-140123T0000Z/ /O.UPG.KABR.WC.Y.0003.140123T0000Z-140123T1800Z/ /O.NEW.KABR.WC.W.0002.140122T2059Z-140123T1800Z/ MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...CLARK... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 259 PM CST WED JAN 22 2014 ...WIND CHILL WARNING IN EFFECT UNTIL NOON CST THURSDAY... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON CST THURSDAY. THE BLIZZARD WARNING HAS BEEN CANCELLED. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * WIND...NORTH 20 TO 30 MPH LATE THIS AFTERNOON AND EVENING THEN DECREASING TO AROUND 10 MPH OVERNIGHT. * WIND CHILL VALUES...30 BELOW ZERO TO 40 BELOW ZERO. * IMPACTS...BREEZY NORTHWEST WINDS LATE THIS AFTERNOON AND EVENING WILL CONTINUE TO BRING AREAS OF BLOWING SNOW. ALTHOUGH...WIDESPREAD VERY LOW VISIBILITY IS NO LONGER EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ SDZ005-006-010-017-018-230900- /O.CAN.KABR.WW.Y.0007.000000T0000Z-140122T2100Z/ /O.UPG.KABR.WC.Y.0003.140122T2100Z-140123T1800Z/ /O.NEW.KABR.WC.W.0002.140122T2059Z-140123T1800Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD 259 PM CST WED JAN 22 2014 ...WIND CHILL WARNING IN EFFECT UNTIL NOON CST THURSDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON CST THURSDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * WIND...NORTH 15 TO 25 MPH LATE THIS AFTERNOON AND EVENING THEN DECREASING TO AROUND 10 MPH OR LESS OVERNIGHT. * WIND CHILL VALUES...30 BELOW ZERO TO 40 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MNZ039-046-230900- /O.UPG.KABR.WC.Y.0003.140123T0000Z-140123T1800Z/ /O.NEW.KABR.WC.W.0002.140122T2059Z-140123T1800Z/ /O.CON.KABR.BZ.W.0004.000000T0000Z-140123T0000Z/ TRAVERSE-BIG STONE- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE 259 PM CST WED JAN 22 2014 ...WIND CHILL WARNING IN EFFECT UNTIL NOON CST THURSDAY... ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON CST THURSDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * WINDS/VISIBILITY...NORTH 20 TO 30 MPH LATE THIS AFTERNOON AND EVENING THEN DECREASING TO AROUND 10 MPH OVERNIGHT. VISIBILITY REDUCED TO AROUND ONE HALF MILE UNTIL EARLY EVENING. * WIND CHILL VALUES...30 BELOW ZERO TO 40 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ SDZ003-230900- /O.EXA.KABR.WC.Y.0003.000000T0000Z-140123T1800Z/ CORSON- INCLUDING THE CITY OF...MCLAUGHLIN 159 PM MST WED JAN 22 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST THURSDAY. * WIND...NORTH 15 TO 25 MPH LATE THIS AFTERNOON THEN DECREASING TO AROUND 10 MPH OR LESS AFTER SUNSET. * WIND CHILL VALUES...20 BELOW ZERO TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SDZ004-009-016-036-037-051-230900- /O.CON.KABR.WC.Y.0003.000000T0000Z-140123T1800Z/ CAMPBELL-WALWORTH-POTTER-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG... HIGHMORE...MILLER...FORT THOMPSON 259 PM CST WED JAN 22 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WIND...NORTH 15 TO 25 MPH LATE THIS AFTERNOON AND EVENING THEN DECREASING TO AROUND 10 MPH OR LESS TONIGHT. * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TMT
3 follow-up statements
189 WWUS43 KABR 230004 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 604 PM CST WED JAN 22 2014 ...DANGEROUSLY COLD WIND CHILLS TONIGHT INTO THURSDAY MORNING... .AS SURFACE HIGH PRESSURE BEGINS TO SETTLE INTO THE REGION OVERNIGHT...TEMPERATURES WILL PLUMMET. WIND SPEEDS WILL STILL BE HIGH ENOUGH TO PRODUCE DANGEROUSLY COLD WIND CHILLS. MNZ039-046-231215- /O.EXP.KABR.BZ.W.0004.000000T0000Z-140123T0000Z/ /O.CON.KABR.WC.W.0002.000000T0000Z-140123T1800Z/ TRAVERSE-BIG STONE- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE 604 PM CST WED JAN 22 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY... ...BLIZZARD WARNING HAS EXPIRED... * WIND...NORTH 10 TO 20 MPH THIS EVENING THEN DECREASING TO AROUND 10 MPH OVERNIGHT. * WIND CHILL VALUES...30 BELOW ZERO TO 40 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ SDZ005>008-010-011-017>023-231215- /O.CON.KABR.WC.W.0002.000000T0000Z-140123T1800Z/ MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...BRITTON... SISSETON...IPSWICH...WEBSTER...FAULKTON...REDFIELD...CLARK... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 604 PM CST WED JAN 22 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WIND...NORTH 10 TO 20 MPH THIS EVENING THEN DECREASING TO AROUND 10 MPH OVERNIGHT. * WIND CHILL VALUES...30 BELOW ZERO TO 40 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ SDZ003-004-009-016-036-037-051-231215- /O.CON.KABR.WC.Y.0003.000000T0000Z-140123T1800Z/ CORSON-CAMPBELL-WALWORTH-POTTER-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... GETTYSBURG...HIGHMORE...MILLER...FORT THOMPSON 604 PM CST WED JAN 22 2014 /504 PM MST WED JAN 22 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ THURSDAY... * WIND...NORTH 10 TO 20 MPH THIS EVENING THEN DECREASING TO AROUND 10 MPH OR LESS OVERNIGHT. * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ PARKIN
907 WWUS43 KABR 230946 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 346 AM CST THU JAN 23 2014 ...DANGEROUSLY COLD WIND CHILLS THROUGH THIS MORNING... .THE COMBINATION OF BITTER COLD TEMPERATURES AND WIND SPEEDS AROUND 10 TO 15 MPH WILL PRODUCE DANGEROUSLY COLD WIND CHILLS. VERY STRONG SOUTHWESTERLY WINDS ARE EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN AREAS OF THE SISSETON HILLS LATER TONIGHT AND THROUGH THE EARLY MORNING HOURS ON FRIDAY. SDZ007-008-011-021-023-232200- /O.NEW.KABR.BZ.A.0002.140124T0300Z-140124T1500Z/ /O.CON.KABR.WC.W.0002.000000T0000Z-140123T1800Z/ MARSHALL-ROBERTS-DAY-GRANT-DEUEL- INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER... MILBANK...CLEAR LAKE 346 AM CST THU JAN 23 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...BLIZZARD WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING. * TIMING...DANGEROUSLY COLD WIND CHILLS WILL CONTINUE THROUGH THIS MORNING. POTENTIAL BLIZZARD CONDITIONS WILL DEVELOP LATER THIS EVENING. * WINDS/VISIBILITY...WINDS OF 10 TO 15 MPH ARE EXPECTED THIS MORNING. SOUTHWESTERLY WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS AROUND 45 MPH TONIGHT. THESE STRONG WINDS COULD CAUSE REDUCED VISIBILITIES IN OPEN AREAS TO NEAR ZERO. * WIND CHILL VALUES...30 BELOW ZERO TO 40 BELOW ZERO EXPECTED THROUGH THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR BLOWING AND FALLING SNOW...THAT IN COMBINATION WITH STRONG WINDS COULD CREATE EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ MNZ039-046-SDZ005-006-010-017>020-022-231800- /O.CON.KABR.WC.W.0002.000000T0000Z-140123T1800Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-CLARK- CODINGTON-HAMLIN- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...IPSWICH...FAULKTON...REDFIELD...CLARK...WATERTOWN... CASTLEWOOD 346 AM CST THU JAN 23 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND...NORTHWESTERLY WINDS OF 10 TO 15 MPH. * WIND CHILL VALUES...30 BELOW ZERO TO 40 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ SDZ003-004-009-016-036-037-051-231800- /O.CON.KABR.WC.Y.0003.000000T0000Z-140123T1800Z/ CORSON-CAMPBELL-WALWORTH-POTTER-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... GETTYSBURG...HIGHMORE...MILLER...FORT THOMPSON 346 AM CST THU JAN 23 2014 /246 AM MST THU JAN 23 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * WIND...NORTHWESTERLY WINDS AROUND 10 MPH OR LESS. * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SD/WISE
169 WWUS43 KABR 231759 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1159 AM CST THU JAN 23 2014 ...STRONG WINDS AND LIGHT SNOW POSSIBLE FOR THE SISSETON HILLS REGION... .VERY STRONG SOUTHWESTERLY WINDS ARE EXPECTED TO DEVELOP ALONG AND EAST OF THE SISSETON HILLS LATER TONIGHT AND THROUGH THE EARLY MORNING HOURS ON FRIDAY. THERE IS ALSO A SLIGHT CHANCE OF LIGHT SNOW. THE COMBINATION OF THE TWO HAS THE POTENTIAL TO RESULT IN BLOWING AND DRIFTING SNOW AS WELL AS SIGNIFICANTLY REDUCED VISIBILITIES. SDZ007-008-011-021-023-240600- /O.EXP.KABR.WC.W.0002.000000T0000Z-140123T1800Z/ /O.CON.KABR.BZ.A.0002.140124T0300Z-140124T1500Z/ MARSHALL-ROBERTS-DAY-GRANT-DEUEL- INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER... MILBANK...CLEAR LAKE 1159 AM CST THU JAN 23 2014 ...BLIZZARD WATCH REMAINS IN EFFECT FROM 9 PM CST THIS EVENING THROUGH FRIDAY MORNING... ...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY... * TIMING...INCREASING WINDS AND THE POTENTIAL FOR LIGHT SNOWFALL MAY RESULT IN BLIZZARD CONDITIONS LATER TONIGHT THROUGH EARLY FRIDAY MORNING. * WINDS/VISIBILITY...SOUTHWESTERLY WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS AROUND 45 MPH TONIGHT. THESE STRONG WINDS MAY RESULT IN BLOWING AND DRIFTING SNOW...AS WELL AS NEAR ZERO VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR BLOWING AND FALLING SNOW...THAT IN COMBINATION WITH STRONG WINDS COULD CREATE EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ MNZ039-046-SDZ005-006-010-017>020-022-231900- /O.EXP.KABR.WC.W.0002.000000T0000Z-140123T1800Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-CLARK- CODINGTON-HAMLIN- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...IPSWICH...FAULKTON...REDFIELD...CLARK...WATERTOWN... CASTLEWOOD 1159 AM CST THU JAN 23 2014 ...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY... WIND CHILL VALUES WILL CONTINUE TO IMPROVE AS TEMPERATURES SLOWLY WARM THROUGH MID DAY. $$ SDZ003-004-009-016-036-037-051-231900- /O.EXP.KABR.WC.Y.0003.000000T0000Z-140123T1800Z/ CORSON-CAMPBELL-WALWORTH-POTTER-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... GETTYSBURG...HIGHMORE...MILLER...FORT THOMPSON 1159 AM CST THU JAN 23 2014 /1059 AM MST THU JAN 23 2014/ ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST /11 AM MST/ TODAY... WIND CHILL VALUES WILL CONTINUE TO IMPROVE AS TEMPERATURES SLOWLY WARM THROUGH MID DAY. $$ SERR
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill warning went out at Jan 22, 11:44 AM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Jan 22, 11:44 AM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1144 AM CST WED JAN 22 2014
.UPDATE...
SEE THE UPDATED AVIATION DISCUSSION BELOW.
CURRENT HAZARDS SEEM TO HAVE THINGS HANDLED PRETTY WELL...ALTHOUGH
MADE JUST SOME MINOR ADJUSTMENTS. CHOPPED OFF THE WINTER WX
ADVISORY FOR CAMPBELL AND WALWORTH COUNTIES AS CONDITIONS THERE
ARE FINE. ALSO MADE THE WIND CHILL ADVISORY START NOW FOR AREAS
THAT WERE NOT COVERED UNDER A WINTER WX ADVISORY OR BLIZZARD
WARNING SINCE CRITERIA WAS ALREADY BEING MET ON THE NORTHERN
PORTION OF IT. VSBYS ONE QUARTER MILE OR LESS ARE FAIRLY
WIDESPREAD ACROSS THE BLIZZARD WARNING AREA...BASED ON WEB CAMS
AND REPORTS COMING INTO THE OFFICE. CONDITIONS NOT QUITE AS BAD IN
THE WINTER WX ADVISORY...A BIT MORE SPORADIC WITH BETTER VSBY AND
ONLY TEMPORARY SIGNIFICANT REDUCTIONS. WILL LIKELY BE ABLE TO LET
WINTER WX ADVISORY AND BLIZZARD WARNING EXPIRE AT THEIR CURRENT
TIMES OR EVEN A BIT EARLIER FOR SOME AREAS. CLEARING LINE HAS
PUSHED ALL THE WAY SOUTH NEARLY THROUGH THE ENTIRE CWA AS SFC HIGH
CONTINUES TO BUILD IN. JUST SEEING SOME STREAMERS OF LOW
CLOUDS/LIGHT SNOW SHOWERS MOVING THROUGH NOW. TEMPS WILL CONTINUE
TO BE STEADY OR FALL THROUGH THE DAY AS ARCTIC AIR CONTINUES TO
POUR IN...WITH BITTERLY COLD WIND CHILLS AS WELL. LAV GUIDANCE
CONTINUES TO SHOW A TREND OF SLOWLY DECREASING WINDS THROUGH THE
AFTERNOON...SO THAT AFTER ABOUT 21Z OR 22Z...BLOWING SNOW
CONDITIONS SHOULD BEGIN IMPROVING. CONDITIONS ARE EXPECTED TO
IMPROVE FROM WEST TO EAST ACROSS THE FORECAST AREA.
&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH FRIDAY
HEADLINES THROUGHOUT THE PERIOD WILL BE THE FORECAST CHALLENGE.
AN ARCTIC BOUNDARY MOVING ACROSS THE REGION TODAY WILL BRING LIGHT
SNOW...ALONG WITH GUSTY NORTHERLY WINDS CREATING HAZARDOUS WEATHER
CONDITIONS. WITH FRESH SNOWFALL BLANKETING THE EASTERN CWA...ALONG
WITH REPORTS OUT OF NORTH DAKOTA HAVE DECIDED TO UPGRADE THE
EASTERN PORTION OF THE CWA TO A BLIZZARD WARNING. HAVE ALSO
EXPANDED THE WINTER WEATHER ADVISORY A BIT FURTHER WEST FOR TODAY
TO INCLUDE KMBG. THE REGIONAL RADAR IS SHOWING LIGHT SNOW
APPROACHING THE KMBG AREA...HOWEVER THIS LIGHT SNOW SHOULD LAST
ONLY A FEW HOURS.
THE WINTER WEATHER ADVISORY AND BLIZZARD WARNING WILL BE REPLACED
BY A WIND CHILL ADVISORY AS BITTER COLD TEMPERATURES MOVE BACK
INTO THE REGION. LOWS TONIGHT WILL RANGE IN THE TEENS BELOW...TO
20 DEGREES BELOW ZERO. HAVE REJECTED THE GFS MAV GUIDANCE WHICH
SHOWS A LOW OF -37 IN KABR TONIGHT. CONSIDERING THE LOWEST READING
CURRENTLY UNDER THE ARCTIC HIGH PRESSURE IS -42...THE GFS SEEMS
UNREALISTIC. IF TEMPERATURES FALL A FEW MORE DEGREES
TONIGHT...THEN A WIND CHILL WARNING WILL CERTAINLY BE NEEDED.
THE NEXT ISSUE WILL BE VERY STRONG SOUTHWESTERLY DOWN-SLOPE WINDS
DEVELOPING THURSDAY NIGHT/FRIDAY MORNING. ALL THE MODELS ARE
SHOWING 925 MB WINDS OF 45-55 KNOTS WITH HALF KM WINDS AROUND 35
KNOTS ON THE LEE SIDE OF THE SISSETON HILLS. THESE VALUES ARE
CERTAINLY NEAR HIGH WIND WARNING CRITERIA. HOWEVER DEPENDING ON
THE STATE OF THE SNOW PACK...ANOTHER BLIZZARD WARNING COULD BE
POSSIBLE. VERY WARM TEMPERATURES WILL SPREAD ACROSS THE REGION ON
FRIDAY...ALONG WITH SOME LIGHT RAIN AND/OR SNOW.
.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY
A SERIES OF CLIPPER SYSTEMS AND ARCTIC FRONTS WILL IMPACT THE
REGION THIS WEEKEND. LIGHT SNOW WILL BE EXPECTED OFF AND ON FRIDAY
NIGHT THROUGH SUNDAY AFTERNOON. COUPLE THIS WITH BREEZY WINDS ON
SUNDAY AND TEMPERATURES THAT REMAIN BELOW FREEZING IN THE EAST AND
WOULD NOT BE SURPRISED TO NEED YET ANOTHER WINTER WEATHER HEADLINE
FROM THE JAMES RIVER VALLEY EAST.
A 1050S HIGH MOVES OVER THE WESTERN DAKOTAS SUNDAY NIGHT DROPPING
TEMPS INTO THE SINGLE DIGITS IN THE WEST FOR MONDAY MORNING. SFC
HIGH PRESSURE BECOMES THE DOMINANT FEATURE OVER THE REGION MONDAY
AND TUESDAY HELPING TO KEEP CONDITIONS DRY. TEMPERATURES WILL
REMAIN BELOW NORMAL IN SNOW COVERED AREAS THROUGH THE PERIOD.
&&
.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
NORTHWEST WINDS WILL CONTINUE TO GUST IN EXCESS OF 30 KTS EARLY
THIS AFTERNOON...AND THEN GRADUALLY BEGIN TAPERING OFF LATER IN
THE AFTERNOON AND TONIGHT. LIKEWISE...BLOWING SNOW AND REDUCED
VISIBILITIES WILL CONTINUE TO BE AN ISSUE FOR THE KABR AND KATY
TAF SITES UNTIL WINDS TAPER OFF. EXPECT VISIBILITIES TO JUMP
BETWEEN MVFR AND IFR THROUGH ABOUT 21Z...AND THEN IMPROVE QUICKLY
THEREAFTER. HIGH PRESSURE SETTLES IN OVERNIGHT...ALLOWING WINDS
TO BE LIGHT OUT OF THE NORTHWEST...SHIFTING TO THE SOUTHWEST
THURSDAY MORNING.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND CHILL ADVISORY UNTIL NOON CST THURSDAY FOR BUFFALO-CAMPBELL-
HAND-HYDE-POTTER-WALWORTH.
WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO NOON CST THURSDAY
FOR CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS.
BLIZZARD WARNING UNTIL 6 PM CST THIS EVENING FOR CLARK-CODINGTON-
DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS.
WINTER WEATHER ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR BROWN-
EDMUNDS-FAULK-MCPHERSON-SPINK.
WIND CHILL ADVISORY FROM 3 PM THIS AFTERNOON TO NOON CST
THURSDAY FOR BROWN-EDMUNDS-FAULK-MCPHERSON-SPINK.
MN...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO NOON CST THURSDAY
FOR BIG STONE-TRAVERSE.
BLIZZARD WARNING UNTIL 6 PM CST THIS EVENING FOR BIG STONE-
TRAVERSE.
&&
UPDATE...TMT
SHORT TERM...SD
LONG TERM...WISE
AVIATION...SERR
WEATHER.GOV/ABERDEENHazardous weather outlook, Jan 22, 4:07 AM CST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 407 AM CST WED JAN 22 2014 MNZ039-046-SDZ004>011-016>023-036-037-051-231015- TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL-HYDE-HAND-BUFFALO- 407 AM CST WED JAN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...COLD AIR AND BREEZY NORTH WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL CAUSE WIDESPREAD BLOWING SNOW TODAY. EAST OF THE JAMES RIVER VALLEY VISIBILITIES WILL FALL TO LESS THAN A QUARTER MILE AT TIMES. TEMPERATURES WILL FALL THROUGH THE DAY. COUPLED WITH THE STRONG WINDS EXPECT WIND CHILLS TO RANGE FROM 25 TO 40 BELOW TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WINDS WILL BE POSSIBLE ALONG THE SISSETON HILLS THURSDAY NIGHT WHICH WILL RESULT IN REDUCED VISIBILITIES IN BLOWING SNOW. A COUPLE OF CLIPPER SYSTEMS AND ANOTHER ARCTIC FRONT WILL MOVE THROUGH THE REGION THIS WEEKEND BRINGING MORE CHANCES FOR BLOWING SNOW. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, Jan 22, 9:04 AM CST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
904 AM CST WED JAN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 AM BLIZZARD CASTLEWOOD 44.72N 97.03W
01/22/2014 HAMLIN SD EMERGENCY MNGR
VISIBILITY BEING REDUCED TO NEAR ZERO AT TIMES DUE TO
BLOWING SNOW NEAR CASTLEWOOD. WINDS GUSTING OVER 35 MPH.
&&
EVENT NUMBER ABR1400095
FOWLELocal storm report, Jan 22, 9:10 AM CST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
910 AM CST WED JAN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM BLIZZARD ORTONVILLE 45.30N 96.44W
01/22/2014 BIG STONE MN AWOS
ORTONVILLE KVVV AWOS REPORTING ONE QUARTER MILE
VISIBILITY WITH WINDS GUSTING TO 39 MPH.
&&
EVENT NUMBER ABR1400096
FOWLELocal storm report, Jan 22, 9:33 AM CST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
933 AM CST WED JAN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 AM BLIZZARD WATERTOWN 44.91N 97.17W
01/22/2014 CODINGTON SD DEPT OF HIGHWAYS
VISIBILITY LESS THAN ONE QUARTER MILE AT TIMES DUE TO
BLOWING SNOW NEAR WATERTOWN. WINDS GUSTING OVER 35 MPH.
&&
EVENT NUMBER ABR1400097
FOWLELocal storm report, Jan 22, 9:35 AM CST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
935 AM CST WED JAN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 AM BLIZZARD BRANDT 44.67N 96.62W
01/22/2014 DEUEL SD DEPT OF HIGHWAYS
VISIBILITY LESS THAN ONE QUARTER MILE ALONG I-29 NEAR
BRANDT DUE TO BLOWING SNOW. WINDS GUSTING OVER 35 MPH.
&&
EVENT NUMBER ABR1400098
FOWLELocal storm report, Jan 22, 9:39 AM CST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
939 AM CST WED JAN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 AM BLIZZARD CLARK 44.88N 97.73W
01/22/2014 CLARK SD DEPT OF HIGHWAYS
VISIBILITY LESS THAN ONE QUARTER MILE AT TIMES DUE TO
BLOWING SNOW ALONG US HIGHWAY 212 NEAR CLARK. WINDS
GUSTING NEAR 40 MPH.
&&
EVENT NUMBER ABR1400099
FOWLELocal storm report, Jan 22, 10:18 AM CST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1018 AM CST WED JAN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM BLIZZARD ORTONVILLE 45.30N 96.44W
01/22/2014 BIG STONE MN LAW ENFORCEMENT
VISIBILITY LESS THAN ONE QUARTER MILE AT 6 AM
&&
EVENT NUMBER ABR1400100
NWSThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 6:12 PM CST | Wind Advisory | ABR | Campbell, Corson, Dewey, Hughes, Jones, Lyman and 4 more | 116 min |
| Jan 22, 3:58 AM CST | Blizzard Warning | ABR | Clark, Codington, Day, Deuel, Grant, Hamlin and 2 more | 14 hr |
| Jan 22, 3:58 AM CST | Wind Chill Advisory | ABR | Brown, Buffalo, Campbell, Clark, Codington, Corson and 14 more | 32 hr |
| Jan 22, 3:58 AM CST | Winter Weather Advisory | ABR | Brown, Campbell, Edmunds, Faulk, McPherson, Spink and 1 more | 11 hr |
Nearby
Wind Chill Warnings in South Dakota, 2014Wind Chill Warnings in Minnesota, 2014Every wind chill warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.